MAUDE Adverse Event Report: CONMED UTICA FRAZR SUCTN INSTR C/W CONTRL VENT & OBTU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZR SUCTN INSTR C/W CONTRL VENT & OBTU; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 0033080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, (b)(4), frazr suctn instr c/w contrl vent & obtu was being used on approximately (b)(6) 2022 and "the item broken during the surgery¿.There was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that ¿during the surgery the cannula broke into the patient nose.The grip remained to the surgeon and the cannula in the patient nose and after it fall down.¿ the fragments were retrieved.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 0033080, frazr suctn instr c/w contrl vent & obtu was being used on approximately (b)(6) 2022 and "the item broken during the surgery¿.There was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that ¿during the surgery the cannula broke into the patient nose.The grip remained to the surgeon and the cannula in the "patient" nose and after it fall down.¿ the fragments were retrieved.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Performed a visual inspection, both devices came back with the shafts broken.Performed a functional inspection, the devices are extremely fragile and flexible.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: this suction device is indicated for use only by persons trained in suctioning procedures.This instrument is indicated for use in procedures where fine, delicate suctioning is required versus the general suctioning indicated in larger open procedures where the yankauer or poole is used.Aluminum or steel shaft is malleable, which, with obturator in place, can be easily shaped and contoured to meet a variety of clinical applications.Once shaft is shaped to clinician¿s preference, obturator must be removed before suctioning.Open thumb vent allows the clinician to better control suctioning by varying the rate or pressure of suctioning.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
FRAZR SUCTN INSTR C/W CONTRL VENT & OBTU
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15083647
Report Number1320894-2022-00161
Device Sequence Number20124013
Product Code GCX
UDI-Device Identifier30653405000116
UDI-Public(01)30653405000116(17)261003(10)202110041
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Model Number0033080
Device Catalogue Number0033080
Device Lot Number202110041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic